Georgia, 2011

Hail and Damaging Winds in Georgia, May 14, 2011

May 14, 2011 · NWS FFC · 5 events in 5 counties and zones

A deep, closed low continued to move grudgingly through the southeast United States. An associated nearly occluded front was located from middle Tennessee to the central Alabama Gulf Coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A deep, closed low continued to move grudgingly through the southeast United States. An associated nearly occluded front was located from middle Tennessee to the central Alabama Gulf Coast. A warm, unstable air mass continued across Georgia in advance of the front. Earlier convection had pushed a pre-frontal trough into central Georgia. This trough served as a focus for scattered afternoon and early evening thunderstorms across east central and middle Georgia. Several of these became severe producing damaging wind gusts. All hail reported with these thunderstorms was penny-size or less.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 14, 12:59 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, May 14, 12:59 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT SAT MAY 14 2011

.PREV DISCUSSION... /ISSUED 1103 AM EDT SAT MAY 14 2011/

UPDATE...
COLD FRONT CURRENT OVER EASTERN ALABAMA WILL CONTINUE MOVING EAST
THROUGH THE AFTERNOON. LATEST SOUNDINGS IN FFC AND BMX INDICATE A
VERY DRY ATMOSPHERE JUST OFF THE SURFACE AND EVEN WITH SOME
SURFACE HEATING TO REACH THE TOP OF THE CAP...THE ATMOSPHERE WILL
BE TOO DRY TO PRODUCE ANY PRECIP AND WILL THEREFORE REMOVE PRECIP
FROM THE AFTERNOON FROM ATL-SUMTER AND WESTWARD. EXTREME NORTH
GA REMAINS CLOSE ENOUGH TO THE UPPER ENERGY AND MOISTURE WHERE A
20/30 POPS WILL BE NEEDED FOR THIS AFTERNOON. CONVECTION OVER
SOUTH GA ABSORBING MOST OF THE ENERGY FROM THE SYSTEM AND IT
APPEARS THE RISK OF STRONG TO SEVERE STORMS OVER THE EASTERN PART
OF THE CWA HAS DIMINISHED. WILL LEAVE A 30/40 POP FOR THUNDER OVER
EASTERN GEORGIA FOR THIS AFTERNOON IN ADVANCE OF THE COLD FRONT.

17

PREV DISCUSSION... /ISSUED 731 AM EDT SAT MAY 14 2011/

SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 0237 AM EDT SAT MAY 14 2011/

LATEST MSAS ANALYSIS SHOWS SEVERAL TROUGHS ACROSS THE SOUTHEAST
STATES...THE CLOSEST BEING ALONG EASTERN SECTIONS OF THE STATE. A
MORE PRONOUNCED TROUGH HOWEVER WAS LOCATED ALONG THE ALABAMA AND
MISSISSIPPI BORDER AND EXTENDED THROUGH THE NORTHERN GULF COAST.
ALONG THIS FEATURE...AN AREA OF SHOWERS AND THUNDERSTORMS WAS
ONGOING...AIDED BY THE PRESENCE OF INCREASING DIFFLUENCE ALOFT
WITH THE APPROACH OF UPPER LOW INTO THE MISSISSIPPI VALLEY.
CURRENT INSTABILITY PARAMETERS SUGGEST A NARROW AXIS EXISTS FROM
THE GULF OF MEXICO THROUGH SOUTHERN ALABAMA TO SUPPORT
AFOREMENTIONED CONVECTION WITH CONSIDERABLY LOWER VALUES OVER THE
FORECAST AREA. THEREFORE EXPECT SOME WEAKENING AS IT PROGRESSES
EAST...ALTHOUGH SOME INSTABILITY WILL ADVECT NORTH AND EAST THROUGH
DAYBREAK ALLOWING FOR THE POSSIBILITY OF A STRONG STORM OR TWO.

ANTICIPATING THE FOCUS SHIFTING TO THE EASTERN SECTIONS OF THE
FORECAST AREA LATER TODAY AS PREFRONTAL TROUGH AND DIFFLUENT ZONE
ALOFT TAKE ADVANTAGE OF INCREASING INSTABILITY WITH DAYTIME
HEATING TO PRODUCE LIKELY THUNDERSTORM CHANCES. WILL BE CONTENDING
WITH EARLY ONSET OF CONVECTION AND EXTENSIVE DEBRIS CLOUDS AHEAD
OF ACTIVITY BUT MODEL SOUNDINGS SUGGEST IF SOUTHEAST SECTIONS CAN
REACH THE MID 80S...INSTABILITY WOULD INCREASE TO OVER 3000 J/KG.
EVEN WITH MORE MODEST 2000-2500 J/KG...WOULD ANTICIPATE SOME
POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN CONCERNS. AS FOR ATLANTA METRO AND POINTS
NORTHWARD...WILL STILL HAVE THE ACTUAL FRONT TO MOVE THROUGH AND
ANY CLEARING DURING THE MORNING WOULD RESULT IN MORE INSTABILITY
THAN CURRENTLY FORECAST BY MODELS AND THE DEVELOPMENT OF SCT
THUNDERSTORMS THROUGH THE AFTERNOON HOURS BUT STILL NO SEVERE
STORMS ARE EXPECTED.

ACTIVITY SHIFTS EAST OF THE AREA TONIGHT AS UPPER LOW BECOMES
ENTRENCHED OVER THE OHIO AND TENNESSEE VALLEYS. DIFFICULT TO KNOW
HOW THIS UPPER LOW WILL SPECIFICALLY INFLUENCE THE AREA WX AS
SURFACE INSTABILITY WITH THIS FEATURE IS MODEST AT BEST. CONTRAST
THIS WITH THE FACT THAT INSTABILITY ALOFT IS QUITE IMPRESSIVE DUE
TO -15C TEMPS AT 500MB OVER NORTHERN SECTIONS. GIVEN A LACK OF
DEEP LAYER MOISTURE INITIALLY...FEEL IT WILL BE MORE OF A SCT SHRA
EVENT SUNDAY. ENHANCED DYNAMIC LIFT POSSIBLE MONDAY AND GIVEN
INCREASED MOISTURE...MAY NEED HIGHER POPS THAN CURRENTLY
ADVERTISED BUT WOULD LIKE TO SEE HOW SUNDAY EVENT PLAYS OUT BEFORE
GOING TOO HIGH.

REGARDLESS OF POP DISTRIBUTION...WILL BE MUCH COOLER WITH THE
FRONTAL PASSAGE WITH HIGH TEMPS PUSHING CLOSE TO 20 DEGREES BELOW
NORMAL PER THE MAV BY MONDAY. HARD TO BITE OFF ON SUCH
DEPARTURES...BUT GIVEN LIKELY CLOUD COVER TO BE IN PLACE WITH
UPPER LOW...WILL NOT STRAY TOO FAR FROM GUIDANCE AT THIS POINT.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
/ISSUED 0237 AM EDT SAT MAY 14 2011/
EVEN COLDER TEMPS ALOFT FOR TUESDAY WITH 500 TEMPS PUSHING
-20C...LEADING TO ADDITIONAL SHRA DEVELOPMENT...ESPECIALLY OVER
THE MOUNTAINS. AGAIN...INSTABILITY APPEARS WEAK NEAR THE SURFACE
BUT WILL NEED TO MONITOR AS ANY VERTICAL DEVELOPMENT COULD QUICKLY
LEAD TO MORE ROBUST DEVELOPMENT AND THE NEED FOR TSRA INCLUSION IN
THE EXTENDED. NEXT LARGE SCALE SYSTEM NOT SLATED UNTIL NEXT
SATURDAY.

DEESE

AVIATION...
12Z UPDATE...
SHOWER ACTIVITY CONTINUES TO DIMINISH ACROSS THE AREA THIS
MORNING...BUT EXPECT ADDITIONAL DEVELOPMENT LATE MORNING AND
AFTERNOON ACROSS PORTIONS OF N AND C GA AS COLD FRONT PUSHES INTO
GA. IFR CIGS PRESENT THIS AM ASSOCIATED WITH SHOWERS OR
DISSIPATED SHOWERS...AND EXPECT MVFR BY MID AM. SW WINDS WILL
BECOME MORE W...WITH GENERALLY 12G18KTS AFTER 15-16Z AS FRONT
APPROACHES THE AREA. CONDITIONS CLEAR QUICKLY THIS AFTERNOON...THEN
MVFR CIGS RETURN AGAIN SUN AM. HAVE JUST KEPT CB IN TAFS AFTER
15Z...AND INTO THE AFTERNOON...DUE TO UNCERTAINTY WITH CONVECTION.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT HIGH ON WINDS.

31

&&

.AVIATION...
18Z UPDATE...
COLD FRONT IS KNOCKING ON GEORGIA'S DOOR...WITH GUSTY WNW WINDS
EXPECTED ONCE IT PUSHES IN. STILL A CHANCE OF THUNDER ALONG AND
AHEAD OF THE FRONT...SO HAVE LEFT CB IN THE CLOUD GROUPS FOR THE
FIRST FEW HOURS. SIGNIFICANT LOW LEVEL MOISTURE SHOULD MOVE INTO
MAINLY NORTH GEORGIA BEHIND THE FRONT...SO LOW MVFR CIGS EXPECTED
SUNDAY MORNING FOR THE NORTHERN TAFS. SOME HINT AT IFR CIGS BUT
HAVE NOT INCLUDED ANY FOR NOW. SHOULD START CLEARING BACK TO VFR
BY MIDDAY SUNDAY WITH GUSTY WINDS BUILDING BACK IN.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WINDS.
MEDIUM ON CIGS.
LOW ON DEVELOPMENT OF POTENTIAL TSRA THROUGH 00Z TONIGHT.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          79  55  74  50 /  30  10   5  20
ATLANTA         76  54  69  50 /  10  10   5  20
BLAIRSVILLE     72  51  63  46 /  30  30  30  30
CARTERSVILLE    75  53  67  47 /  10  10  20  30
COLUMBUS        79  56  75  51 /  10  10   0  10
GAINESVILLE     76  54  69  50 /  20  10  20  30
MACON           83  55  77  51 /  40  10   5  10
ROME            77  54  69  50 /  20  20  20  30
PEACHTREE CITY  78  52  70  48 /  10  10   5  20
VIDALIA         84  63  80  56 /  50  20   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 14, 10:45 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT SAT MAY 14 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO RIVER VALLEY WILL DRAG A COLD FRONT
THROUGH GEORGIA THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE GUSTY WINDS...SMALL HAIL...AND CLOUD TO
GROUND LIGHTNING. THE BEST LOCATION FOR THUNDERSTORMS WILL BE NORTH
AND EAST OF A LINE FROM ROME...TO GAINESVILLE...TO MACON...TO
CORDELE.

.DISCUSSION...
LOW PRESSURE CENTERED OVER THE OHIO RIVER VALLEY WILL DRAG A COLD
FRONT THROUGH GEORGIA THIS AFTERNOON AND TONIGHT...WITH SHOWER AND
THUNDERSTORM ACTIVITY FOCUSED ALONG AND AHEAD OF THIS BOUNDARY.
MODERATE INSTABILITY IS EXPECTED WITH CAPES BETWEEN 1000 AND 1500.
SOME STORMS MAY BECOME STRONG...BUT SEVERE THUNDERSTORMS ARE NOT
EXPECTED TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA
EARLY SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH
FRIDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 14, 12:17 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT SAT MAY 14 2011

GAZ074-076-085-086-141745-
117 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 145 PM
EDT...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER JOHNSON AND EMANUEL
COUNTIES...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS EXTREME SOUTHEAST WASHINGTON...JOHNSON...EMANUEL AND
SOUTH JEFFERSON COUNTIES THROUGH 145 PM EDT.

&&

LAT...LON 3254 8203 3255 8209 3251 8215 3236 8224
      3233 8224 3229 8228 3238 8240 3244 8238
      3245 8240 3250 8255 3275 8287 3313 8228
      3293 8227 3283 8231 3281 8221 3282 8215
      3266 8207 3261 8200
TIME...MOT...LOC 1716Z 242DEG 18KT 3277 8267
Special weather statement, May 14, 1:12 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SAT MAY 14 2011

GAZ071-072-081>083-094>096-105-107-141900-
212 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TWIGGS...PULASKI...PEACH...MONROE...JONES...BIBB...BLECKLEY...
CRAWFORD...DOOLY AND HOUSTON COUNTIES UNTIL 300 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RUSSELLVILLE TO VIENNA...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS TWIGGS...PULASKI...PEACH...MONROE...JONES...BIBB...
BLECKLEY...CRAWFORD...DOOLY AND HOUSTON COUNTIES THROUGH 300 PM EDT.

&&

LAT...LON 3272 8385 3288 8412 3312 8351 3305 8339
      3293 8336 3289 8340 3258 8323 3241 8322
      3234 8331 3233 8329 3225 8337 3220 8331
      3211 8352 3212 8360 3208 8361 3202 8374
      3203 8381
TIME...MOT...LOC 1812Z 245DEG 28KT 3285 8395 3276 8375
          3247 8374 3213 8371
Special weather statement, May 14, 1:33 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT SAT MAY 14 2011

GAZ086-141900-
233 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN EMANUEL COUNTY UNTIL 300 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLEMANS LAKE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS NORTHEAST EMANUEL COUNTY THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE
CANOOCHEE...SUMMERTOWN...THREE POINTS AND COLEMANS LAKE.

&&

LAT...LON 3264 8230 3282 8236 3284 8233 3283 8226
      3281 8221 3282 8218 3282 8215 3280 8213
      3278 8212 3268 8209
TIME...MOT...LOC 1833Z 245DEG 23KT 3280 8227
Special weather statement, May 14, 1:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SAT MAY 14 2011

GAZ061-072>074-083>085-096-097-109-141945-
254 PM EDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
TWIGGS...LAURENS...JONES...JOHNSON...WILKINSON...BALDWIN...
BLECKLEY...DODGE AND HANCOCK COUNTIES UNTIL 345 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAY TO BAILEYS PARK...MOVING EAST AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...LAURENS...JONES...JOHNSON...WILKINSON...
BALDWIN...BLECKLEY...DODGE AND HANCOCK COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAULK...ROYAL...
PORTER...COLEY STATION...BAILEYS PARK...COCHRAN...DISTRICT PATH...
RIPLEY...FITZPATRICK...DRY BRANCH...MOUNTAIN SPRINGS...POSTELL...
CLINTON...BRADLEY AND WAYSIDE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

LAT...LON 3227 8335 3235 8344 3257 8342 3279 8352
      3282 8349 3286 8355 3309 8365 3326 8302
      3273 8280 3239 8282 3225 8337
TIME...MOT...LOC 1853Z 253DEG 27KT 3304 8350 3260 8331
          3235 8333

The radar

The Robins AFB radar (KJGX), 25 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Wilkinson

When
May 14, 2:25 PM EST to 2:30 PM EST
Where
Wilkinson County, Nickelsville to Toomsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
32.680, -83.080

The Wilkinson County 911 Center reported that several trees were down between Nicklesville and Toomsboro.

Thunderstorm Wind, Laurens

When
May 14, 2:39 PM EST to 2:57 PM EST
Where
Laurens County, 5 mi NE of Dudley to 3 mi ENE of Dublin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
32.581, -83.009

The Laurens County 911 Center reported that a small storage building was blown across a road three miles west of Dublin. At least three trees were also down from west to northeast of Dublin, including one on Elmwood Road at Whispering Pines Lane and on Crestview Drive at Powell Drive.

Hail, Putnam

When
May 14, 2:56 PM EST to 3:08 PM EST
Where
Putnam County, 5 mi E of Eatonton to 4 mi SE of Phoenix
Measured
0.75 in hail
Reported by
Public
Coordinates
33.320, -83.293

The public observed penny-sized hail south of Phoenix in east central Putnam county.

Hail, Treutlen

When
May 14, 4:18 PM EST to 4:24 PM EST
Where
Treutlen County, 2 mi SSW of Lothair to Soperton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.323, -82.663

The Treutlen County Emergency Management Director reported penny-sized hail near Soperton.

Thunderstorm Wind, Wilcox

When
May 14, 5:57 PM EST to 6:09 PM EST
Where
Wilcox County, 6 mi NW of Abbeville to 5 mi W of Browning
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Utility Company
Coordinates
32.041, -83.372

Middle Georgia Electric Membership Cooperative reported that several trees and power lines were down along Connor Road, just south of Cedar Creek in northeast Wilcox county and along Antioch Church Road, near Antioch Church in southeast Wilcox county. The Wilcox County Emergency Management Director reported that at least two trees were down just south of Abbeville in far eastern Wilcox county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311505, 311267, 311512, 311535, 311545.